The Riemann problem admitting δ-, δ-shocks, and vacuum states (the vanishing viscosity approach)
By V. Shelkovich. 2006
110 citations recorded by the source corpus.
In this paper, using the vanishing viscosity method, we construct a solution of the Riemann problem for the system of conservation laws ut+(u2)x=0,vt+2(uv)x=0,wt+2(v2+uw)x=0 with the initial data (u(x,0),v(x,0),w(x,0))={(u−,v−,w−),x 0. This problem admits δ-, δ′-shock wave type solutions, and vacuum states. δ′-Shock is a new type of singular solutions to systems of conservation laws first introduced in [E.Yu., Panov, V.M. Shelkovich, δ′-Shock waves as a new type of solutions to systems of conservation laws, J. Differential Equations 228 (2006) 49–86]. It is a distributional solution of the Riemann problem such that for t>0 its second component v may contain Dirac measures, the third component w may contain a linear combination of Dirac measures and their derivatives, while the first component u has bounded variation. Using the above mentioned results, we also solve the δ-shock Cauchy problem for the first two equations of the above system. Since δ′-shocks can be constructed by the vanishing viscosity method, they are “natural” solutions to systems of conservation laws. We describe the formation of the δ′-shocks and the vacuum states from smooth solutions of the parabolic problem. The results of this paper as well as those of the above-mentioned paper show that solutions of systems of conservation laws can develop not only Dirac measures (as in the case of δ-shocks) but their derivatives as well.
Subfields: Applied Mathematics, Astronomy and Astrophysics, Mathematical Physics
View Paper: https://www.semanticscholar.org/paper/4b0f9fa0aabbdca2dc8ed7aa0a3cb3476861f4ab